Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 59, NWS Pueblo, CO

June 8, 2014El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 8, 2014, 2:43 PM MDT for El Paso County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2014, 2:43 PM MDT (20:43 UTC)
Expired
Jun 8, 2014, 3:30 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:19 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WUUS55 KPUB 082043
SVRPUB
COC041-082130-
/O.NEW.KPUB.SV.W.0059.140608T2043Z-140608T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 330 PM MDT

* AT 243 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEYTON...OR
  25 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CALHAN...RAMAH AND PEYTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
SOUTHEAST COLORADO.

LAT...LON 3912 10405 3908 10404 3897 10405 3891 10446
      3909 10453 3913 10442 3913 10406
TIME...MOT...LOC 2043Z 268DEG 17KT 3903 10442 

HAIL...1.00IN
WIND...60MPH

$$

28
4 follow-up statements
001 
WWUS55 KPUB 082051
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT SUN JUN 8 2014

COC041-082130-
/O.CON.KPUB.SV.W.0059.000000T0000Z-140608T2130Z/
EL PASO CO-
251 PM MDT SUN JUN 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 251 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEYTON...OR 26
MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CALHAN...RAMAH AND PEYTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
SOUTHEAST COLORADO.

LAT...LON 3912 10405 3908 10404 3897 10405 3891 10446
      3910 10450 3913 10442 3913 10406
TIME...MOT...LOC 2051Z 270DEG 13KT 3901 10439 

HAIL...1.00IN
WIND...60MPH

$$

28
120 
WWUS55 KPUB 082059
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT SUN JUN 8 2014

COC041-082130-
/O.CON.KPUB.SV.W.0059.000000T0000Z-140608T2130Z/
EL PASO CO-
259 PM MDT SUN JUN 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 259 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALHAN...OR 26
MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CALHAN AND RAMAH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
SOUTHEAST COLORADO.

LAT...LON 3912 10405 3908 10404 3897 10405 3891 10444
      3909 10445 3913 10442 3913 10406
TIME...MOT...LOC 2059Z 270DEG 12KT 3901 10438 

HAIL...1.00IN
WIND...60MPH

$$

28
506 
WWUS55 KPUB 082105
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT SUN JUN 8 2014

COC041-082130-
/O.CON.KPUB.SV.W.0059.000000T0000Z-140608T2130Z/
EL PASO CO-
305 PM MDT SUN JUN 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 305 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CALHAN...OR 28
MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CALHAN AND RAMAH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
SOUTHEAST COLORADO.

LAT...LON 3912 10405 3908 10404 3897 10405 3891 10444
      3908 10442 3913 10441 3913 10406
TIME...MOT...LOC 2105Z 268DEG 17KT 3901 10434 

HAIL...0.88IN
WIND...60MPH

$$

28
793 
WWUS55 KPUB 082124
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT SUN JUN 8 2014

COC041-082134-
/O.EXP.KPUB.SV.W.0059.000000T0000Z-140608T2130Z/
EL PASO CO-
324 PM MDT SUN JUN 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY
WILL EXPIRE AT 330 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
SOUTHEAST COLORADO.

LAT...LON 3912 10405 3908 10404 3897 10405 3891 10444
      3908 10442 3913 10441 3913 10406
TIME...MOT...LOC 2101Z 268DEG 17KT 3901 10434 

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:47 PM MDT, 56 minutes earlier.

Area forecast discussion, Jun 8, 1:47 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
147 PM MDT SUN JUN 8 2014

.UPDATE...
ISSUED AT 144 PM MDT SUN JUN 8 2014

UPDATED FOR BLOWING DUST IN THE SAN LUIS VALLEY. SHOULD
GRADUALLY CLEAR THIS AFTERNOON...ALTHOUGH GUSTY WINDS WILL
CONTINUE OVERNIGHT. ROSE

UPDATE ISSUED AT 1217 PM MDT SUN JUN 8 2014

UPDATED TO INCLUDE TORNADO WATCH FOR THE SE PLAINS THROUGH 8 PM
MDT.

UPDATE ISSUED AT 900 AM MDT SUN JUN 8 2014

HI RES MODELS IN GOOD AGREEMENT IN BRINGING A BROKEN LINE OF
CONVECTION ACROSS OUR CWA THIS AFTERNOON. THIS WILL BE ASSOCIATED
WITH A SHORTWAVE NOW EVIDENT IN SAT IMAGERY...MOVING THROUGH ERN
UT AND INTO WRN CO THIS MORNING. THE LINE WILL MOVE THROUGH THE
I-25 CORRIDOR IN THE 20-22Z TIME FRAME...THEN THROUGH THE ERN
PLAINS...EXITING SERN CO INTO KS IN THE 00-02Z TIME FRAME. HAVE
ADJUSTED POPS AND SKY COVERAGE ACCORDINGLY. ROSE

UPDATE ISSUED AT 741 AM MDT SUN JUN 8 2014

BROUGHT IN LATEST OBSERVATIONS AND ALSO ADJUSTED CLOUD AND POP
FIELDS TO BETTER REFLECT CURRENT SATELLITE AND RADAR TRENDS. NO
OTHER CHANGES TO FORECAST AT THIS TIME. LW

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 348 AM MDT SUN JUN 8 2014

...STORMS TO AFFECT MOST AREAS TODAY...

SATELLITE PICTURES THIS MORNING SHOW A RELATIVELY STRONG SHORT WAVE
APPROACHING FROM THE NORTHWEST...CENTERED OVER WYOMING AND UTAH AT
THIS TIME.  MEANWHILE...SURFACE DEWPOINTS HAVE COME UP NICELY INTO
THE 50S ACROSS ALL OF THE EASTERN SLOPES AND PLAINS.  SURFACE AIR
OVER THE MOUNTAINS AND HIGH VALLEYS IS CONSIDERABLY DRIER...RANGING
FROM THE UPPER 20S OVER THE FAR WEST TO THE 30S AND 40S THE CLOSER
YOU GET TO THE PLAINS.  THE SHORTWAVE WILL TRACK ACROSS CENTRAL AND
EASTERN COLORADO 18Z-00Z...IDEAL TIMING FOR TRIGGERING A WEST TO
EAST MOVING LINE OF CONVECTION DURING THE AFTERNOON HOURS.  LIKE THE
4KM NSSL WRF DEPICTION OF TODAY'S CONVECTIVE EVOLUTION.  THIS MODEL
STARTS TO GEN UP CONVECTION OVER THE CENTRAL MOUNTAINS BEGINNING
AROUND 16Z...AND THEN BASICALLY GOES FULL-THROTTLE 17Z TO 19Z
EXPANDING EVERYTHING RAPIDLY SOUTHEASTWARD ACROSS ALL OF THE
MOUNTAINS AND HIGH VALLEYS.  FROM 19Z TO 21Z...CONVECTION ORGANIZES
INTO A PRETTY INTENSE LINE MOVING EAST ACROSS THE I-25 CORRIDOR.
FROM 21Z TO 00Z...THE CONVECTION FURTHER ORGANIZES AND INTENSIFIES
AS IT CONTINUES IT TREK EAST ACROSS ALL OF THE PLAINS INTO KANSAS.
THIS DEPICTION MAKES SENSE BASED ON THE CONCEPTUAL MODEL OF A STRONG
SHORTWAVE INTERACTING WITH A RICH POOL OF MOISTURE ON THE PLAINS.
YESTERDAY...PERSISTENT CLOUDS AND COOL TEMPS REALLY HELD A LOT OF
CONVECTION BACK FROM REALIZING ITS FULL POTENTIAL.  DON'T THINK THAT
WILL BE THE CASE TODAY.  THIS NEXT SHORTWAVE COMING IS CONSIDERABLY
STRONGER...WITH A BETTER COLD POOL ALOFT...FOR BETTER INSTABILITY
AND...THEREFORE...BETTER OVERTURNING OF THE ATMOSPHERE.  SO...THE
DIFFERENCE TODAY SHOULD BE THE STRENGTH OF THE SHORTWAVE MOVING
THROUGH.  WITH A LINE OF CONVECTION COMING THROUGH TODAY...AS WELL
AS CONVECTION AHEAD OF AND BEHIND THE LINE...JUST ABOUT EVERYONE
ACROSS SOUTHERN COLORADO SHOULD SEE A GOOD CHANCE FOR SHOWERS AND
THUNDERSTORMS TODAY.

PRIMARY CONCERNS WITH STORMS TODAY WILL INCLUDE HEAVY RAIN AND
FLOODING AS WELL AS SEVERE WEATHER AND LIGHTNING.  GOOD AMOUNTS OF
MOISTURE AND THE INTENSITY OF THE CONVECTION WILL SEE TO THE HEAVY
RAIN AND FLOOD THREAT TODAY.  THIS WILL BE ESPECIALLY TRUE ON AREA
BURN SCARS...WHERE THE RISK OF FLOODING TODAY IS LIKELY HIGHER THAN
IT HAS BEEN OVER THE PAST FEW DAYS. THE SEVERE WEATHER THREAT IS NOT
OVER EITHER.  0-6KM BULK SHEAR VALUES ARE FORECAST AT 30-40 KNOTS
ACROSS THE AREA TODAY...MORE THAN ADEQUATE FOR ROTATING CONVECTION.
THE SHEAR...COUPLED WITH GOOD LIFT IN THE ATMOSPHERE...SHOULD RESULT
IN SOME GOOD UPDRAFTS...CAPABLE OF LARGE HAIL.  CAN NOT RULE OUT AN
ISOLATED TORNADO EITHER.  ALTHOUGH SHEAR VALUES MAY NOT BE THAT
GREAT ON THE BROAD SCALE...THEY COULD EASILY REACH SUFFICIENT LEVELS
AT THE LOCAL LEVEL...SAY ALONG A BOUNDARY.  SO...ANOTHER VERY ACTIVE
DAY AHEAD WITH PLENTY OF WEATHER THREATS TO CONSIDER.

ACTIVITY MAY PERSIST INTO THE EVENING HOURS ACROSS THE PLAINS BEFORE
MOSTLY MOVING INTO KANSAS BY MIDNIGHT.  SOME MODEL RUNS HAVE SHOWN
PRECIPITATION LINGERING THROUGH THE NIGHT AND EVEN INTO EARLY MONDAY
ACROSS THE PLAINS.  WILL HAVE TO WATCH FOR THIS BUT...IN LIGHT OF
RECENT RUNS...WHICH MOVE EVERYTHING ALONG...DON'T THINK THIS WILL BE
AN ISSUE AT THIS POINT. LW

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 348 AM MDT SUN JUN 8 2014

MONDAY AND TUESDAY...THE UPPER LOW WILL BE EXITING THE STATE MONDAY
MORNING. THIS WILL ALLOW FOR BRISK N-NW SFC WINDS AND LINGERING
SHOWER ACTIVITY ACROSS THE E PLAINS THROUGH THE MORNING. A SHORTWAVE
RIDGE WILL THEN BUILD IN FOR MON NIGHT AND TUE...WITH A 10 TO 15 DEG
F WARM UP FOR MUCH OF THE AREA FROM MON TO TUE. LOOK FOR MAX TEMPS
IN THE LOWER 70S FOR MON...THEN INTO THE MID TO UPPER 80S FOR THE
PLAINS ON TUE. ISOLATED CONVECTION IS EXPECTED TO CONTINUE TO BE A
POSSIBILITY OVER THE HIGHER TERRAIN TUE AFTN AND EARLY EVE.

WEDNESDAY AND THURSDAY...HIGH PRESSURE WILL REMAIN ACROSS THE STATE
FOR WED...BUT A SHORTWAVE WILL CROSS THE NORTHERN ROCKIES THROUGH
THE DAY. THIS WILL PROMOTE MORE WIDESPREAD CONVECTION FOR THE CWA
WED AFTN AND EVE...AND THEN PUSH A COLD FRONT DOWN INTO EASTERN CO
WED NIGHT. THIS WILL USHER IN SLIGHTLY COOLER AIR AS WELL AS MORE
LLVL MOISTURE FOR STORM DEVELOPMENT ON THU. LOOK FOR A VERY WARM DAY
ON WED...THEN SLIGHTLY COOLER FOR THU.

FRIDAY AND SATURDAY...SOUTHWEST FLOW ALOFT STRENGTHENS ON FRI...AND
CONTINUES INTO SAT AS ANOTHER SHORTWAVE PASSES TO THE NORTH. THIS
SHOULD HAVE THE SAME RESULT AS EARLIER IN THE WEEK...BUT THE COLD
FRONT DOES NOT LOOK TO AFFECT THE FORECAST AREA UNTIL PERHAPS SAT
NIGHT. THEREFORE...LOOK FOR HOT DAYS WITH MAX TEMPS IN THE 90S FOR
BOTH FRI AND SAT...AND A DRY FORECAST UNTIL ISOLATED CONVECTION
RETURNS FOR SAT NIGHT. MOORE

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 348 AM MDT SUN JUN 8 2014

A STRONG SHORTWAVE WILL TRACK ACROSS THE FLIGHT AREA TODAY.  THIS
WAVE WILL START TO GEN UP CONVECTION OVER THE CENTRAL MOUNTAINS
AROUND 16Z.  FROM 17Z-19Z...THE CONVECTION WILL EXPAND RAPIDLY
SOUTHEASTWARD ACROSS ALL OF THE MOUNTAINS AND PLAINS.  19Z-21Z
CONVECTION WILL ORGANIZE INTO A FAIRLY INTENSE LINE MOVING EAST
ACROSS THE I-25 CORRIDOR.  21Z-00Z...CONVECTION WILL FURTHER
ORGANIZE AND INTENSIFY AS IT CONTINUES TO TREK EAST ACROSS THE
PLAINS INTO KANSAS.  PRECIPITATION MAY LINGER OVER THE PLAINS INTO
THE EVENING HOURS BEFORE MOSTLY MOVING INTO KANSAS BY 06Z.

IFR/LIFR CONDITIONS AT KCOS AND KPUB TAF SITES THIS MORNING DUE TO
INVASION OF LOW LEVEL UPSLOPE MOISTURE CREATING WIDESPREAD STRATUS
AND LIGHT FOG ACROSS THE PLAINS.  EXPECT THIS TO PERSIST THROUGH THE
EARLY MORNING HOURS.  CIGS/VSBYS SHOULD IMPROVE BY MID TO LATE
MORNING AS CONVECTIVE OVERTURNING OF THE ATMOSPHERE OCCURS AHEAD OF
APPROACHING DISTURBANCE.  BUT...THEN...EXPECT CIGS/VSBYS TO GO DOWN
AGAIN AS AFTERNOON CONVECTION MOVES ACROSS THE AREA.  STORMS TODAY
WILL BRING CONCERNS OF HEAVY RAIN...LARGE HAIL...LIGHTNING AND
STRONG GUSTY WINDS.

FOR KALS...CIGS/VSBYS FINE THIS MORNING...VFR.  HOWEVER...LATE
MORNING/AFTERNOON CONVECTION WILL LIKELY IMPACT KALS...TOO...WITH
LOW CIGS/VSBYS AS CONVECTION MOVES THROUGH.  ALSO...THREATS OF HEAVY
RAIN...LARGE HAIL...LIGHTNING AND STRONG GUSTY WINDS AT KALS.
HOWEVER...THE THREAT OF ALL OF THESE THINGS WILL GENERALLY BE LOWER
THAN FOR AREAS FARTHER EAST WHERE THE SURFACE MOISTURE POOL IS MUCH
BETTER. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
BLOWING DUST ADVISORY UNTIL 5 PM MDT THIS AFTERNOON FOR COZ070-
071.

&&

UPDATE...ROSE
SHORT TERM...LW
LONG TERM...MOORE
AVIATION...LW
Hazardous weather outlook, Jun 8, 12:02 PM MDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1202 PM MDT SUN JUN 8 2014

COZ058>089-093>099-091815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1202 PM MDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL IMPACT MOST OF SOUTHERN COLORADO
TODAY AS A STRONG UPPER LEVEL DISTURBANCE TRACKS ACROSS THE AREA
THROUGH EARLY EVENING. STORMS WILL CROSS THE I-25 CORRIDOR
BETWEEN 2 PM AND 5 PM...AND THEN TRACK EAST ACROSS THE REST OF
THE PLAINS INTO KANSAS BETWEEN 4 PM AND 7 PM. STORMS MAY LINGER
OVER THE FAR EASTERN PLAINS INTO THE EVENING HOURS BEFORE MOVING
OUT OF THE AREA ENTIRELY BY MIDNIGHT.

THE COMBINATION OF A STRONG UPPER LEVEL DISTURBANCE AND RICH LOW
LEVEL MOISTURE WILL RESULT IN CONCERNS OF HEAVY RAIN AND FLOODING
TODAY. THE THREAT OF FLOODING ON AREA BURN SCARS IS HIGHER TODAY
THAN IN PREVIOUS DAYS DUE TO THE STRENGTH OF THE DISTURBANCE
MOVING THROUGH AND THE AMOUNT OF LOW LEVEL MOISTURE AVAILABLE. THE
BURN SCARS IN PARTICULAR WILL HAVE TO BE MONITORED CLOSELY FOR
FLASH FLOOD POTENTIAL TODAY.

OTHER CONCERNS TODAY INCLUDE SEVERE WEATHER AND LIGHTNING.
STRONG TO SEVER THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA.
THERE WILL BE A LOW THREAT OF TORNADOES...ESPECIALLY JUST EAST
OF THE MOUNTAINS. LARGE HAIL UP TO GOLF BALL SIZE WILL BE
POSSIBLE ACROSS THE EASTERN PLAINS...ALONG WITH WIND GUSTS TO
70 MPH. PEOPLE SHOULD MAINTAIN A CLOSE WATCH ON THE WEATHER TODAY.

WHILE SOME THUNDERSTORM ACTIVITY MAY LINGER OVER THE PLAINS INTO THE
EVENING HOURS...MOST ACTIVITY SHOULD BE EAST OF THE AREA BY AROUND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LINGERING SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY MORNING
ACROSS THE FAR EASTERN PLAINS...AS THE UPPER LEVEL SYSTEM MOVES
EAST OUT OF THE AREA.

ISOLATED THUNDERSTORMS WILL RETURN TO THE HIGHER TERRAIN TUESDAY
AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING LIGHTNING
AND BRIEF PERIODS OF VERY LOCALIZED MODERATE TO HEAVY RAINFALL.

CONVECTION WILL BECOME MORE WIDESPREAD FOR WEDNESDAY AND
THURSDAY...AS A SHORTWAVE PASSES TO THE NORTH AND PUSHES A COLD
FRONT DOWN INTO EASTERN COLORADO. THIS WILL REINFORCE THE
AVAILABLE LOW LEVEL MOISTURE...WHICH SERVES AS THE FUEL FOR
THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TODAY THROUGH THE EVENING.

44/44

In the hours before

Local storm report, Jun 8, 2:20 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             PENROSE                 38.43N 105.01W
06/08/2014  M1.00 INCH       FREMONT            CO   AMATEUR RADIO

&&

28
Special weather statement, Jun 8, 2:20 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT SUN JUN 8 2014

COZ084-085-082100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
220 PM MDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 300
PM MDT...

AT 220 PM MDT...AMATEUR RADIO OPERATORS REPORTED A STRONG
THUNDERSTORM OVER EASTERN COLORADO SPRINGS...MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN COLORADO SPRINGS...FALCON...PETERSON AFB AND CIMARRON HILLS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
SOUTHEAST COLORADO.

LAT...LON 3882 10475 3892 10476 3896 10442 3885 10438
TIME...MOT...LOC 2020Z 258DEG 19KT 3887 10472

PJC
Local storm report, Jun 8, 2:27 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
227 PM MDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     4 NE BLENDE             38.29N 104.50W
06/08/2014  M61 MPH          PUEBLO             CO   ASOS

&&

28
Local storm report, Jun 8, 2:28 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             SECURITY                38.75N 104.74W
06/08/2014  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

28
Local storm report, Jun 8, 2:38 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HEAVY RAIN       2 SE PENROSE            38.41N 104.99W
06/08/2014  M0.72 INCH       FREMONT            CO   TRAINED SPOTTER

&&

28
Special weather statement, Jun 8, 2:40 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
240 PM MDT SUN JUN 8 2014

COZ086-087-082115-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
240 PM MDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND SOUTH
CENTRAL PUEBLO COUNTIES UNTIL 315 PM MDT...

AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHEAST OF WALSENBURG...OR 27 MILES
SOUTH OF PUEBLO...MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
HUERFANO AND SOUTH CENTRAL PUEBLO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
SOUTHEAST COLORADO.

LAT...LON 3777 10457 3792 10468 3802 10460 3794 10438
TIME...MOT...LOC 2040Z 241DEG 35KT 3787 10455

PJC

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:43 PM MDTSpecial Weather StatementPUBBent32 min
Jun 7, 9:05 PM MDTSpecial Weather StatementPUBEl Paso25 min
Jun 8, 10:42 AM MDTSpecial Weather StatementPUBSaguache33 min
Jun 8, 11:10 AM MDTSpecial Weather StatementPUBSaguache35 min
Jun 8, 11:52 AM MDTSpecial Weather StatementPUBSaguache23 min
Jun 8, 12:14 PM MDTSpecial Weather StatementPUBTeller31 min
Jun 8, 12:31 PM MDTTornado WarningPUBTeller29 min
Jun 8, 12:58 PM MDTTornado Warning Tornado observedPUBTeller32 min
Jun 8, 1:17 PM MDTSpecial Weather StatementPUBFremont43 min
Jun 8, 1:32 PM MDTSpecial Weather StatementPUBTeller58 min
Jun 8, 1:35 PM MDTSpecial Weather StatementPUBPueblo25 min
Jun 8, 1:40 PM MDTSpecial Weather StatementPUBTeller35 min
Jun 8, 1:44 PM MDTBlowing Dust AdvisoryPUBAlamosa, Conejos, Costilla, Rio Grande3 hr
Jun 8, 1:45 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo, Teller45 min
Jun 8, 2:13 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jun 8, 2:18 PM MDTTornado WarningPUBEl Paso, Pueblo27 min
Jun 8, 2:20 PM MDTSpecial Weather StatementPUBEl Paso40 min
Jun 8, 2:25 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo50 min
Jun 8, 2:29 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 8, 2:36 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jun 8, 2:40 PM MDTSpecial Weather StatementPUBPueblo35 min
Jun 8, 2:43 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo47 min
Jun 8, 3:08 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa, Otero52 min
Jun 8, 3:20 PM MDTSevere Thunderstorm WarningPUBLas Animas40 min
Jun 8, 3:53 PM MDTSevere Thunderstorm WarningPUBLas Animas52 min
Jun 8, 4:02 PM MDTSpecial Weather StatementPUBBent, Kiowa28 min
Jun 8, 4:39 PM MDTSpecial Weather StatementPUBBent, Kiowa, Prowers81 min
Jun 8, 4:49 PM MDTSpecial Weather StatementPUBBaca26 min
Jun 8, 5:24 PM MDTSpecial Weather StatementPUBKiowa, Prowers96 min
Jun 8, 5:31 PM MDTSpecial Weather StatementPUBBaca29 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.